Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 15, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 20, 2007, 8:33 PM PDT for Gilliam County, Sherman County, Wasco County, Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It took effect at May 20, 2007, 9:23 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2007, 8:33 PM PDT (03:33 UTC)
- In effect from
- May 20, 2007, 9:23 PM PDT
- Expired
- May 21, 2007, 9:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 210333 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 833 PM PDT SUN MAY 20 2007 ...STRONG WINDS ACROSS THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE ON MONDAY... .A STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A NORTHWESTERLY LOW LEVEL JET ABOVE THE SURFACE WILL LEAD TO STRONG AND GUSTY WINDS MONDAY. WAZ026-211145- /O.NEW.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 833 PM PDT SUN MAY 20 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS COULD CAUSE MINOR DAMAGE SUCH AS DOWNED TREE LIMBS AND POWER LINES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-WAZ024-211145- /O.NEW.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 833 PM PDT SUN MAY 20 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FROM MID MORNING THROUGH EARLY EVENING. MOTORISTS ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ARE URGED TO USE EXTRA CAUTION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
4 follow-up statements
000 WWUS76 KPDT 210423 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 923 PM PDT SUN MAY 20 2007 ...STRONG WINDS ACROSS THE KITTITAS VALLEY....EASTERN COLUMBIA RIVER GORGE AND NORTH CENTRAL OREGON ON MONDAY... .A STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A NORTHWESTERLY LOW LEVEL JET ABOVE THE SURFACE WILL LEAD TO STRONG AND GUSTY WINDS MONDAY. ORZ042-211330- /O.EXA.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO 923 PM PDT SUN MAY 20 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADWAYS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ WAZ026-211330- /O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 923 PM PDT SUN MAY 20 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS COULD CAUSE MINOR DAMAGE SUCH AS DOWNED TREE LIMBS AND POWER LINES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-WAZ024-211330- /O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 923 PM PDT SUN MAY 20 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FROM MID MORNING THROUGH EARLY EVENING. MOTORISTS ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ARE URGED TO USE EXTRA CAUTION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 211238 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 538 AM PDT MON MAY 21 2007 ...STRONG WINDS ACROSS THE KITTITAS VALLEY....EASTERN COLUMBIA RIVER GORGE AND NORTH CENTRAL OREGON ON MONDAY... .A STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A NORTHWESTERLY LOW LEVEL JET ABOVE THE SURFACE WILL LEAD TO STRONG AND GUSTY WINDS TODAY. WAZ026-212045- /O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 538 AM PDT MON MAY 21 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS COULD CAUSE MINOR DAMAGE SUCH AS DOWNED TREE LIMBS AND POWER LINES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-WAZ024-212045- /O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 538 AM PDT MON MAY 21 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FROM MID MORNING THROUGH EARLY EVENING. MOTORISTS ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ARE URGED TO USE EXTRA CAUTION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ042-212045- /O.CON.KPDT.WI.Y.0015.070521T1800Z-070522T0300Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO 538 AM PDT MON MAY 21 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FROM MID MORNING THROUGH EARLY EVENING. THESE WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH- SOUTH ORIENTED ROADWAYS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 212016 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 116 PM PDT MON MAY 21 2007 ...STRONG WINDS ACROSS THE KITTITAS VALLEY....EASTERN COLUMBIA RIVER GORGE AND NORTH CENTRAL OREGON THROUGH THIS EVENING... .A STRONG SURFACE PRESSURE GRADIENT COUPLED WITH A NORTHWESTERLY LOW LEVEL JET ABOVE THE SURFACE WILL LEAD TO STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING. WAZ026-220300- /O.CON.KPDT.WI.Y.0015.000000T0000Z-070522T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 116 PM PDT MON MAY 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. MOTORISTS ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ARE URGED TO USE EXTRA CAUTION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ041-WAZ024-220300- /O.CON.KPDT.WI.Y.0015.000000T0000Z-070522T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 116 PM PDT MON MAY 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE OVER PORTIONS OF THE EASTERN COLUMBIA RIVER GORGE THROUGH EARLY THIS EVENING. MOTORISTS ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES ARE URGED TO USE EXTRA CAUTION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ042-220300- /O.CON.KPDT.WI.Y.0015.000000T0000Z-070522T0300Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO 116 PM PDT MON MAY 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE OVER PORTIONS OF NORTH CENTRAL OREGON THROUGH EARLY THIS EVENING. THESE WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADWAYS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 220358 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 855 PM PDT MON MAY 21 2007 WAZ026-220500- /O.EXP.KPDT.WI.Y.0015.000000T0000Z-070522T0400Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 855 PM PDT MON MAY 21 2007 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS EXPIRED. BREEZY WINDS THIS EVENING WILL CONTINUE TO WEAKEN OVERNIGHT. $$ ORZ041-WAZ024-220500- /O.EXP.KPDT.WI.Y.0015.000000T0000Z-070522T0400Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...THE DALLES...WHITE SALMON 855 PM PDT MON MAY 21 2007 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS EXPIRED. BREEZY WINDS THIS EVENING WILL CONTINUE TO WEAKEN OVERNIGHT. $$ ORZ042-220500- /O.EXP.KPDT.WI.Y.0015.000000T0000Z-070522T0400Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO 855 PM PDT MON MAY 21 2007 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS EXPIRED. BREEZY WINDS THIS EVENING WILL CONTINUE TO WEAKEN OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 20, 4:06 PM PDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 20, 4:06 PM PDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 406 PM PDT SUN MAY 20 2007 UPDATED FOR AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. A DEEP UPPER LOW CENTERED OVER VANCOUVER ISLAND WILL HAVE A MAJOR IMPACT ON THE WEATHER ACROSS THE FORECAST AREA TONIGHT AND MONDAY. A COUPLE OF WAVES ALONG THE BOTTOM OF THE TROUGH HAVE BROUGHT SCATTERED LIGHT SHOWERS WITH PRECIPITATION AMOUNTS LESS THAN A TENTH OF AN INCH SO FAR. THE UPPER LOW WILL TRACK EASTWARD TONIGHT...LOWERING SNOW LEVELS TO NEAR 4000 FEET. A SNOW ADVISORY WAS ISSUED EARLIER FOR THE BLUE MOUNTAINS AND THE WALLOWAS ABOVE 4000 FEET. 12Z AND 18Z MODELS...PARTICULARLY THE NAM...ARE GENERATING CONSIDERABLE QPF AMOUNTS OVER THE NORTHERN BLUES AND THE EAGLE CAPS OVER THE NEXT 24 HOURS. IT WILL TAKE SOME TIME FOR THE SNOW TO ACCUMULATE...AS THE GROUND IS TOO WARM AND SNOW WILL INITIALLY MELT. THE CENTER OF THE LOW FROM 12Z-18Z MONDAY WILL BE OVER THE NORTHERN BLUES. THE LOW WILL MOVE SE INTO IDAHO MONDAY AFTERNOON. A NW FLOW ALOFT BEHIND THE LOW WILL CONTINUE TO BRING OROGRAPHIC RAIN AND SNOW SHOWERS OVER THE EASTERN MOUNTAINS MONDAY AFTERNOON. ANOTHER WEATHER CONCERN WILL BE WINDS OVER PORTIONS OF THE COLUMBIA BASIN AS WELL AS THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. AT THIS TIME...WILL KEEP WINDS IN THE 25 TO 35 MPH RANGE IN THE EASTERN GORGE AND THE KITTITAS VALLEY. A WIND ADVISORY MAY BE NEEDED IF WINDS ARE FORECAST TO BE STRONGER. A DRIER NW FLOW ALOFT ON MONDAY NIGHT AND TUESDAY WILL BRING DRY CONDITIONS OVER MOST OF THE REGION. THERE MAY BE A FEW LINGERING SHOWERS OVER THE BLUES AND WALLOWAS...ESPECIALLY ON THE NW FACING SLOPES. ON TUESDAY...SKIES WILL BE MOSTLY SUNNY OVER MOST OF THE AREA AND AFTERNOON TEMPS WILL WARM BACK INTO THE 60S TO MID 70S AS HIGH PRESSURE RETURNS. SMITH .LONG TERM...WEDNESDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE OVER THE PACIFIC NW WILL LEAD TO A DRY AND WARM DAY ON WEDNESDAY. WEDNESDAY NIGHT A SHORTWAVE WILL MOVE THROUGH THE RIDGE WITH THE PRIMARY IMPACT BEING SOME MOUNTAIN SHOWERS WEDNESDAY NIGHT AND THURSDAY. THE RIDGE WILL REBOUND AND GIVE US DRY AND WARMER TEMPERATURES THROUGH FRIDAY NIGHT WITH HIGHS ON FRIDAY REACHING THE LOW 80S IN THE COLUMBIA BASIN. ON SATURDAY AN UPPER TROUGH WILL MOVE OVER THE PACIFIC NW AND THIS WILL LEAD TO RAIN SHOWERS...MAINLY OVER THE MOUNTAINS THROUGH SUNDAY. MODELS DISAGREE AS TO HOW MUCH COOLING WILL TAKE PLACE WITH THE ARRIVAL OF THE TROUGH. HAVE DROPPED TEMPERATURES A DEGREE OR TWO UNTIL MODELS GET A BETTER HANDLE ON THE STRENGTH OF THE TROUGH AND THE AMOUNT OF COLD AIR ASSOCIATED WITH IT. PERRY && .AVIATION...VFR CONDITIONS WILL BE GENERALLY PREVALENT FOR THE NEXT 24 HOURS. AN UNUSUALLY STRONG AND COLD SYSTEM IS MOVING THROUGH THE AREA AND SCATTERED RAIN AND HIGHER ELEVATION SNOW SHOWERS CAN BE EXPECTED THROUGH TOMORROW MORNING. SCT-BKN CEILINGS WILL GENERALLY STAY NEAR OR ABOVE 4-5 KFT ALTHOUGH NEAR THE STRONGER SHOWERS CEILINGS AND VISIBILITIES COULD DROP TO MVFR LEVELS AT TIMES...ESPECIALLY NEAR SNOW SHOWERS. STRONG PRESSURE GRADIENTS TOMORROW MORNING AND AFTERNOON WILL CREATE WINDY CONDITIONS OF 20 TO 30 KTS AT KDLS AND BREEZY CONDITIONS OF 15 TO 25 KTS AT ALL OTHER TAF LOCATIONS. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 42 62 40 71 / 60 30 10 0 ALW 45 63 44 70 / 60 30 10 0 PSC 45 68 43 76 / 50 20 10 0 YKM 40 63 37 73 / 50 10 10 0 HRI 45 66 43 75 / 50 10 10 0 ELN 43 59 41 72 / 50 10 10 0 RDM 33 59 30 70 / 40 20 10 10 LGD 37 55 36 64 / 70 50 10 10 GCD 35 57 32 67 / 60 30 10 10 DLS 46 63 43 75 / 40 10 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...SNOW ADVISORY FROM 2 AM TO 5 PM PDT MONDAY FOR ORZ050-502-503. WA...SNOW ADVISORY FROM 2 AM TO 5 PM PDT MONDAY FOR WAZ030. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 85/83/83
Hazardous weather outlook, May 20, 10:30 AM PDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1030 AM PDT SUN MAY 20 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-211030-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1030 AM PDT SUN MAY 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON
SNOW
NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, WALLOWA COUNTY
A STRONG PACIFIC WEATHER SYSTEM WITH COLD AIR ALOFT WILL MOVE INTO
THE REGION TODAY AND TONIGHT. TEMPERATURE LAPSE RATES WILL INCREASE
DUE TO THE COLDER AIR ALOFT COMBINED WITH SURFACE HEATING. THIS WILL
CREATE AN ENVIRONMENT FAVORABLE FOR THUNDERSTORM DEVELOPMENT...
MAINLY LATE THIS AFTERNOON AND EVENING. AT THIS TIME THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY MAY
PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL.
THE ARRIVAL OF THE COLDER AIR WILL CAUSE SNOW LEVELS TO DROP TO
AROUND 4000 FEET TONIGHT. SNOW ACCUMULATIONS FOR THIS LATE SEASON
SNOW EVENT TONIGHT THROUGH MONDAY WILL REACH SNOW ADVISORY
CRITERIA. THAT IS...3 TO 5 INCHES OF SNOW OVER THE BLUE MOUNTAINS
AND 2 TO 4 INCHES OF SNOW IN WALLOWA COUNTY. PLEASE REFER TO THE
LATEST SNOW ADVISORY PDXWSWPDT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW MONDAY
NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, WALLOWA COUNTY
THUNDERSTORMS MONDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON
AFTERNOON INSTABILITY WILL INCREASE AGAIN MONDAY AFTERNOON AS THE
SURFACE WARMS UP AND CREATES STEEP TEMPERATURE LAPSE RATES WITH A
COLD POOL ALOFT. THIS WILL AGAIN CREATE FAVORABLE CONDITIONS FOR
POSSIBLE THUNDERSTORMS MONDAY AFTERNOON. AGAIN AT THIS TIME THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT THEY MAY
PRODUCE LOCALLY GUSTY WINDS...HEAVY RAIN AND SMALL HAIL.
THE SNOW ADVISORY FOR THE BLUE MOUNTAINS AND WALLOWA COUNTY IS IN
EFFECT UNTIL 5 PM MONDAY. PLEASE REFER TO THE LATEST SNOW ADVISORY
FOR DETAILS PDXWSWPDT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH MONDAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Wind Advisories in Oregon, 2007Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.